Alert archive / Tennessee / Tornado Warnings in 2014

Tornado Warning 18, NWS Huntsville, AL

April 28, 2014Lincoln County, Tennessee

NWS Huntsville, AL issued this tornado warning at Apr 28, 2014, 8:09 PM CDT for Lincoln County, Tennessee. It was in force for 36 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2014, 8:09 PM CDT (01:09 UTC)
Expired
Apr 28, 2014, 8:45 PM CDT
In force
36 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Emergency
Tornado emergency

County Lincoln County, TN

The radar

The Northeast Alabama radar (KHTX), 36 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 8:09 PM CDTTORNADO 35 Nne Hazel Green, TN*** 2 FATAL *** EF-3 WITH ESTIMATED PEAK WIND SPEEDS OF 160 MPH. PATH LENGTH OF 26.76 MILES EXTENDING FROM LINCOLN INTO MOORE COUNTIES. MAXIMUM PATH WIDTH OF 500 YARDS. 2 FATALTIES. INJURY NUMBERS UNKNOWN.
Apr 28, 8:09 PM CDTTORNADO 35 Nne Hazel Green, TN*** 2 FATAL *** EF-3 WITH PEAK WIND SPEEDS OF 160 MPH. PATH LENGTH OF 15.7 MILES. MAXIMUM PATH WIDTH OF 500 YARDS. 2 FATALTIES. INJURY NUMBERS UNKNOWN.
Apr 28, 8:09 PM CDTTORNADO 35 Nne Hazel Green, TN*** 2 FATAL *** EF-3 WITH PEAK WIND SPEEDS OF 160 MPH. PATH LENGTH OF 20.1 MILES EXTENDING FROM LINCOLN INTO MOORE COUNTIES. MAXIMUM PATH WIDTH OF 500 YARDS. 2 FATALTIES. INJURY NUMBERS UNKNOWN.
Apr 28, 8:09 PM CDTTORNADO 35 Nne Hazel Green, TN*** 2 FATAL *** EF-3 WITH PEAK WIND SPEEDS OF 160 MPH. PATH LENGTH OF 26.76 MILES EXTENDING FROM LINCOLN INTO MOORE COUNTIES. MAXIMUM PATH WIDTH OF 500 YARDS. 2 FATALTIES. INJURY NUMBERS UNKNOWN.
Apr 28, 8:09 PM CDTTORNADO5 Nne Hazel Green, TN*** 2 FATAL *** EF-3 WITH PEAK WIND SPEEDS OF 160 MPH. PATH LENGTH OF 15.7 MILES. MAXIMUM PATH WIDTH OF 500 YARDS. 2 FATALTIES. INJURY NUMBERS UNKNOWN.
Apr 28, 8:30 PM CDTTORNADOSmithland, TNSIGNIFICANT STRUCTURAL DAMAGE WAS REPORTED AT SOUTH LINCOLN SCHOOL AND IN A SUBDIVISION NORTHWEST OF THE SCHOOL.
Apr 28, 8:45 PM CDTTORNADO2 W Crystal Springs, TNALL HOMES GONE ON PRICE LANE AND HOWELL HILL ROAD...9 MILES NORTH OF THE STATE LINE AT CROSSROAD CEMETARY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 12:39 PM CDTTornado Watch PDSSPC8 hr
Apr 28, 7:59 PM CDTTornado WatchSPC11 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1019 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 335 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1019 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
789 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
335 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
2.7
Supercell composite
15.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

513 
WFUS54 KHUN 290109
TORHUN
TNC103-290145-
/O.NEW.KHUN.TO.W.0018.140429T0109Z-140429T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
809 PM CDT MON APR 28 2014

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN LINCOLN COUNTY IN MIDDLE TENNESSEE...

* UNTIL 845 PM CDT
    
* AT 808 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
  NEAR HAZEL GREEN...OR 9 MILES SOUTH OF FAYETTEVILLE...AND MOVING
  NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LINCOLN...KELSO...FLINTVILLE...SMITHLAND...MOLINO...BELLEVIEW AND
  CRYSTAL SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3518 8637 3513 8637 3515 8635 3513 8635
      3512 8633 3511 8632 3504 8632 3499 8651
      3499 8667 3500 8668 3523 8641
TIME...MOT...LOC 0108Z 233DEG 34KT 3501 8657 

$$

DJN.83
2 follow-up statements
981 
WWUS54 KHUN 290122
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
822 PM CDT MON APR 28 2014

TNC103-290145-
/O.CON.KHUN.TO.W.0018.000000T0000Z-140429T0145Z/
LINCOLN TN-
822 PM CDT MON APR 28 2014

...TORNADO EMERGENCY FOR EASTERN LINCOLN COUNTY...

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
SOUTHEASTERN LINCOLN COUNTY...
    
AT 821 PM CDT...DOPPLER RADAR WAS TRACKING A CONFIRMED TORNADO. THIS
TORNADO LOCATED 7 MILES SOUTHEAST OF FAYETTEVILLE...MOVING NORTHEAST
AT 40 MPH.

THIS IS A TORNADO EMERGENCY FOR EASTERN LINCOLN COUNTY...INCLUDING THE 
TOWNS OF CRYSTAL SPRINGS...FLINTVILLE...KELSO AND SMITHLAND. TAKE 
COVER IMMEDIATELY!

LOCATIONS IMPACTED INCLUDE...
LINCOLN...KELSO...SMITHLAND...FLINTVILLE...MOLINO AND CRYSTAL
SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS TORNADO WITH COMPLETE DEVASTATION
LIKELY. YOU COULD BE KILLED IF NOT UNDERGROUND OR IN A TORNADO
SHELTER. DO NOT DELAY...SEEK SHELTER NOW! IF NO UNDERGROUND SHELTER
IS AVAILABLE SEEK SHELTER IN AN INTERIOR ROOM OF THE LOWEST LEVEL OF
A STRUCTURE...OR IF TIME ALLOWS...CONSIDER MOVING TO AN UNDERGROUND
SHELTER ELSEWHERE. MOBILE HOMES AND OUTBUILDINGS WILL OFFER NO
SHELTER FROM THIS TORNADO.

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW!

&&

LAT...LON 3518 8637 3513 8637 3515 8635 3513 8635
      3512 8633 3511 8632 3504 8632 3499 8651
      3502 8660 3523 8641
TIME...MOT...LOC 0121Z 233DEG 34KT 3509 8645 

$$

DJN.83
379 
WWUS54 KHUN 290135
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
835 PM CDT MON APR 28 2014

TNC103-290144-
/O.CAN.KHUN.TO.W.0018.000000T0000Z-140429T0145Z/
LINCOLN TN-
835 PM CDT MON APR 28 2014

...THE TORNADO WARNING FOR SOUTHEASTERN LINCOLN COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE TORNADO EMERGENCY FOR SOUTHEAST LINCOLN
COUNTY HAS MOVED OUT OF THE AREA. THEREFORE THE TORNADO WARNING HAS
BEEN CANCELLED.

LAT...LON 3518 8637 3513 8637 3515 8635 3513 8635
      3512 8633 3511 8632 3504 8632 3499 8651
      3502 8660 3523 8641
TIME...MOT...LOC 0132Z 233DEG 34KT 3517 8632 

$$

DJN.83

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 28, 7:18 PM CDT, 51 minutes earlier.

Area forecast discussion, Apr 28, 7:18 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
718 PM CDT MON APR 28 2014

.UPDATE...
MESOSCALE UPDATE.

&&

.MESOSCALE UPDATE...
TORNADIC SUPERCELLS CONTINUE TO PUSH EASTWARD ACROSS THE CWFA THIS
EVENING, ORIENTED SOUTHWEST TO NORTHEAST ACROSS THE AREA. SB CAPE
VALUES OF 1500-2000 J/KG ARE NOSING UP AHEAD OF THE MAIN LINE OF
CONVECTION AS IT SHIFTS EASTWARD, WITH EFFECTIVE SHEAR APPROACHING
500 M2/S2. THE SIGTOR REMAINS ~4, WITH THE SUPERCELL COMPOSITE
PARAMETER DISPLAYING A BULLSEYE OF 20 DIRECTLY OVER THE HUN CWFA.
THIS WILL LEAD TO A TORNADIC THREAT FOR SEVERAL MORE HOURS.

AN H5 JET CONTINUES TO DIG NORTHEASTWARD AROUND THE BASE OF THE
UPPER TROF OVER THE MIDWEST, PROVIDING DIVERGENT FLOW ALOFT,
ENHANCING LIFT FOR THE SEVERE STORMS ONGOING ACROSS THE AREA. AN H85
JET OF 40-50KTS FROM THE SW WILL COMBINE WITH A 925MB JET FROM THE
S/SE TO ENHANCE LL FLOW AND A DAMAGING WIND THREAT.

THE CENTER OF THE UPPER LOW IS LOCATED OVER NWRN MO/SWRN IA, WITH
THE SFC LOW LOCATED JUST SW OF THE UPPER LOW. THE COLD FRONT HAS
MEANDERED CLOSER TO THE CWFA, NOW ON THE DOORSTEP OF THE MS RIVER,
WITH A MESO HIGH NOTED BEHIND THE INITIAL LINE OF SEVERE STORMS IN
NRN MS.

THE LINE WILL CONTINUE TO SHIFT EASTWARD ACROSS THE CWFA, WITH THE HP
SUPERCELLS CONTINUING TO PRODUCE PROLIFIC RAIN RATES OF 4+ INCHES PER
HOUR. A FEW BASINS IN NW AL HAVE SURPASSED 4 OR 5 INCHES OF RAINFALL
IN THE SPAN OF TWO HOURS OR LESS, WITH THE AREAS WITHIN TRAINING
CELLS MEASURING A BIT MORE.

WILL CONTINUE TO MONITOR RADAR TRENDS AND PROVIDE MESOSCALE UPDATES
AS NECESSARY, BECAUSE WE'RE NOT OUT OF THE WOODS JUST YET.

12

&&

.AVIATION...
/ISSUED 653 PM CDT MON APR 28 2014/
FOR 00Z TAFS...VFR CONDITIONS WILL PREVAIL OUTSIDE OF THUNDERSTORM
ACTIVITY. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST
NORTHEAST OVER THE NEXT FEW HOURS WITH CIG AND VIS DROPS /IFV TO
MVFR CONDITIONS POSSIBLE/. SOME OF THESE STORMS WILL AFFECT KHSV AND
KMSL PRODUCING HIGH WINDS...HAIL...AND LIGHTNING THOUGH 06Z. AFTER
THIS TIME...LIGHT RAIN WILL LINGER FOR A FEW HOURS AND CIGS WILL
IMPROVE. TOWARD MID DAY ANOTHER ROUND OF THUNDERSTORMS WILL
DEVELOP...INCREASING IN COVERAGE THROUGH THE END OF THE TAF PERIOD.

JMS

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ALZ001>010-016.

TN...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TNZ076-096-097.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Apr 28, 7:30 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
730 PM CDT MON APR 28 2014

ALZ001>010-016-TNZ076-096-097-291030-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
730 PM CDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

SIGNIFICANT SEVERE WEATHER OUTBREAK ONGOING ACROSS THE TENNESSEE
VALLEY THIS EVENING. SUPERCELLS PRODUCING TORNADOES AND ADDITIONAL
SUPERCELLS CAPABLE OF PRODUCING TORNADOES WILL CONTINUE TO MOVE
EASTWARD ACROSS NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE THROUGH
MIDNIGHT. DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL WILL ALSO
BE POSSIBLE.

IN ADDITION TO THE THREAT FOR SEVERE STORMS...HEAVY RAINFALL
ACCOMPANYING THESE STORMS WILL CONTINUE TO PRODUCE FLASH FLOODING
ACROSS THE AREA. SEVERAL REPORTS HAVE ALREADY BEEN RECEIVED THIS
EVENING OF ROADWAYS BEING WASHED OUT AND HOMES BEING THREATENED BY
RISING WATER LEVELS. THIS THREAT WILL CONTINUE THROUGH MIDNIGHT AS
WELL...LESSENING TOWARD 3 TO 6 AM CDT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ONE FINAL ROUND OF THUNDERSTORMS IS EXPECTED ALONG A COLD FRONT AS
IT MOVES ACROSS THE AREA TUESDAY AFTERNOON AND EVENING. STRONG TO
SEVERE STORMS ARE AGAIN EXPECTED DURING THE AFTERNOON AND
EVENING...WITH DAMAGING WINDS...LARGE HAIL...AND TORNADOES POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
ONGOING THIS EVENING...AND MAY BE REQUESTED TOMORROW AFTERNOON AND
EVENING.

In the hours before

Local storm report, Apr 28, 5:04 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
504 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     TSTM WND DMG     2 NNW RUSSELLVILLE      34.53N 87.74W
04/28/2014                   FRANKLIN           AL   EMERGENCY MNGR

            MULTIPLE TREES AND POWERLINES DOWN NORTHWEST OF
            RUSSELLVILLE HIGH SCHOOL.

&&

KWEBER
Local storm report, Apr 28, 5:22 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
522 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     HAIL             ELKMONT                 34.93N 86.98W
04/28/2014  E2.75 INCH       LIMESTONE          AL   EMERGENCY MNGR

            BASEBALL SIZED HAIL WAS REPORTED.

&&

KWEBER
Local storm report, Apr 28, 5:45 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
545 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     RED BAY                 34.44N 88.14W
04/28/2014                   FRANKLIN           AL   EMERGENCY MNGR

            MULTIPLE REPORTS OF TREES DOWN...SOME ON BUILDINGS...AND
            POWER POLES DOWN. ONE WOMAN WAS TRAPPED IN HER HOUSE...NO
            INJURIES REPORTED.

&&

KWEBER
Local storm report, Apr 28, 6:58 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
658 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     WSW LINCOLN             35.01N 86.51W
04/28/2014                   LINCOLN            TN   AMATEUR RADIO

            POWERLINES DOWN...AND TREES DOWN. OLD LINCOLN ROAD AND
            LINCOLN ROAD INTERSECTION IMPASSIBLE.

0624 PM     TSTM WND DMG     W LINCOLN               35.02N 86.51W
04/28/2014                   LINCOLN            TN   EMERGENCY MNGR

            WIND DAMAGE REPORTED FROM LINCOLN ROAD TO FLINTVILLE.
            POSSIBLE TORNADO DAMAGE.

&&

KWEBER
Local storm report, Apr 28, 7:26 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
726 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     FUNNEL CLOUD     ATHENS                  34.80N 86.97W
04/28/2014                   LIMESTONE          AL   AMATEUR RADIO

            WALL CLOUD AND HEAVY ROTATION REPORTED SOUTH OF ATHENS.

0512 PM     HAIL             ATHENS                  34.80N 86.97W
04/28/2014  E1.75 INCH       LIMESTONE          AL   TRAINED SPOTTER

            GOLF BALL SIZED HAIL WAS REPORTED NORTH OF ATHENS.

0512 PM     HAIL             ROGERSVILLE             34.83N 87.29W
04/28/2014  E0.50 INCH       LAUDERDALE         AL   TRAINED SPOTTER

            DIME SIZED HAIL REPORTED.

0515 PM     TSTM WND DMG     2 W ATHENS              34.80N 87.01W
04/28/2014                   LIMESTONE          AL   AMATEUR RADIO

            6 FOOT WIDE OAK TREE BLOWN OVER AND POWER LINES DOWN.

0528 PM     HAIL             2 NNW ATHENS            34.83N 86.98W
04/28/2014  E1.00 INCH       LIMESTONE          AL   TRAINED SPOTTER

            PENNY TO QUARTER SIZED HAIL WAS REPORTED AT AIRPORT ROAD.

0550 PM     TSTM WND DMG     2 NNE RIPLEY            34.79N 87.11W
04/28/2014                   LIMESTONE          AL   TRAINED SPOTTER

            PARTIAL ROOF TORN OFF OF A HOME.

0605 PM     TSTM WND DMG     4 WNW HAZEL GREEN       34.95N 86.64W
04/28/2014                   MADISON            AL   PUBLIC

            TREES AND POWERLINES DOWN.

0615 PM     TSTM WND DMG     3 ESE ELKWOOD           34.96N 86.68W
04/28/2014                   MADISON            AL   AMATEUR RADIO

            LARGE TREE DOWN ON BOBO SECTION ROAD.

&&

KWEBER
Local storm report, Apr 28, 7:28 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
728 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HAIL             RED BAY                 34.44N 88.14W
04/28/2014  E0.88 INCH       FRANKLIN           AL   FIRE DEPT/RESCUE

            NICKEL SIZED HAIL WAS REPORTED.

0330 PM     TSTM WND DMG     RED BAY                 34.44N 88.14W
04/28/2014                   FRANKLIN           AL   EMERGENCY MNGR

            MULTIPLE REPORTS OF TREES DOWN...SOME ON BUILDINGS...AND
            POWER POLES DOWN. ONE WOMAN WAS TRAPPED IN HER HOUSE...NO
            INJURIES REPORTED.

0330 PM     HAIL             2 E HALLTOWN            34.45N 88.03W
04/28/2014  E1.00 INCH       FRANKLIN           AL   EMERGENCY MNGR

            QUARTER SIZED HAIL WAS REPORTED.

0344 PM     HAIL             BELGREEN                34.47N 87.87W
04/28/2014  E1.00 INCH       FRANKLIN           AL   EMERGENCY MNGR

            QUARTER SIZED HAIL WAS REPORTED.

0358 PM     FUNNEL CLOUD     RUSSELLVILLE            34.51N 87.73W
04/28/2014                   FRANKLIN           AL   BROADCAST MEDIA

            A FUNNEL CLOUD WAS REPORTED NEAR RUSSELLVILLE.

0359 PM     TSTM WND DMG     2 NNW RUSSELLVILLE      34.53N 87.74W
04/28/2014                   FRANKLIN           AL   EMERGENCY MNGR

            MULTIPLE TREES AND POWERLINES DOWN NORTHWEST OF
            RUSSELLVILLE HIGH SCHOOL.

0400 PM     TORNADO          2 NNW RUSSELLVILLE      34.53N 87.74W
04/28/2014                   FRANKLIN           AL   STORM CHASER

            STORM CHASER REPORTED A TORNADO ON THE GROUND NORTHWEST
            OF RUSSELLVILLE.

0400 PM     FUNNEL CLOUD     5 N NORTH COURTLAND     34.74N 87.33W
04/28/2014                   LAWRENCE           AL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED A WALL CLOUD NORTH OF COURTLAND

0404 PM     HAIL             5 ENE PHIL CAMPBELL     34.37N 87.62W
04/28/2014  E1.00 INCH       FRANKLIN           AL   EMERGENCY MNGR

            QUARTER SIZED HAIL WAS REPORTED IN EAST FRANKLIN
            COMMUNITY.

0410 PM     TORNADO          8 W LEIGHTON            34.70N 87.67W
04/28/2014                   COLBERT            AL   TRAINED SPOTTER

            A TORNADO WAS REPORTED BY A TRAINED SPOTTER AT THIS
            LOCATION.

0412 PM     HAIL             4 NNW LEIGHTON          34.76N 87.56W
04/28/2014  E0.25 INCH       COLBERT            AL   EMERGENCY MNGR

            DIME SIZED HAIL WAS REPORTED IN NITRATE CITY.

0417 PM     HAIL             4 NNW LEIGHTON          34.76N 87.56W
04/28/2014  E0.50 INCH       COLBERT            AL   EMERGENCY MNGR

            DIME SIZED HAIL WAS REPORTED.

0426 PM     FUNNEL CLOUD     5 SSW TOWN CREEK        34.62N 87.42W
04/28/2014                   LAWRENCE           AL   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED ON COUNTY ROAD 449.

0437 PM     TORNADO          5 N NORTH COURTLAND     34.74N 87.33W
04/28/2014                   LAWRENCE           AL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED A TORNADO ON THE GROUND NORTH OF
            COURTLAND.

0453 PM     TSTM WND DMG     5 SE ROGERSVILLE        34.78N 87.22W
04/28/2014                   LIMESTONE          AL   EMERGENCY MNGR

            DAMAGE REPORTED AT BAY HILL MARINA

0507 PM     FUNNEL CLOUD     ATHENS                  34.80N 86.97W
04/28/2014                   LIMESTONE          AL   AMATEUR RADIO

            WALL CLOUD AND HEAVY ROTATION REPORTED SOUTH OF ATHENS.

0512 PM     HAIL             ROGERSVILLE             34.83N 87.29W
04/28/2014  E0.50 INCH       LAUDERDALE         AL   TRAINED SPOTTER

            DIME SIZED HAIL REPORTED.

0512 PM     HAIL             ATHENS                  34.80N 86.97W
04/28/2014  E1.75 INCH       LIMESTONE          AL   TRAINED SPOTTER

            GOLF BALL SIZED HAIL WAS REPORTED NORTH OF ATHENS.

0515 PM     TSTM WND DMG     2 W ATHENS              34.80N 87.01W
04/28/2014                   LIMESTONE          AL   AMATEUR RADIO

            6 FOOT WIDE OAK TREE BLOWN OVER AND POWER LINES DOWN.

0521 PM     HAIL             ELKMONT                 34.93N 86.98W
04/28/2014  E2.75 INCH       LIMESTONE          AL   EMERGENCY MNGR

            BASEBALL SIZED HAIL WAS REPORTED.

0524 PM     HAIL             1 SW ELKMONT            34.91N 86.99W
04/28/2014  E1.75 INCH       LIMESTONE          AL   AMATEUR RADIO

            QUARTER TO GOLFBALL SIZED HAIL WAS REPORTED AT SULPHUR
            CREEK ROAD.

0528 PM     HAIL             2 NNW ATHENS            34.83N 86.98W
04/28/2014  E1.00 INCH       LIMESTONE          AL   TRAINED SPOTTER

            PENNY TO QUARTER SIZED HAIL WAS REPORTED AT AIRPORT ROAD.

0550 PM     TSTM WND DMG     2 NNE RIPLEY            34.79N 87.11W
04/28/2014                   LIMESTONE          AL   TRAINED SPOTTER

            PARTIAL ROOF TORN OFF OF A HOME.

0605 PM     TSTM WND DMG     4 WNW HAZEL GREEN       34.95N 86.64W
04/28/2014                   MADISON            AL   PUBLIC

            TREES AND POWERLINES DOWN.

0615 PM     TSTM WND DMG     3 ESE ELKWOOD           34.96N 86.68W
04/28/2014                   MADISON            AL   AMATEUR RADIO

            LARGE TREE DOWN ON BOBO SECTION ROAD.

0620 PM     TSTM WND DMG     WSW LINCOLN             35.01N 86.51W
04/28/2014                   LINCOLN            TN   AMATEUR RADIO

            POWERLINES DOWN...AND TREES DOWN. OLD LINCOLN ROAD AND
            LINCOLN ROAD INTERSECTION IMPASSIBLE.

0624 PM     TSTM WND DMG     W LINCOLN               35.02N 86.51W
04/28/2014                   LINCOLN            TN   EMERGENCY MNGR

            WIND DAMAGE REPORTED FROM LINCOLN ROAD TO FLINTVILLE.
            POSSIBLE TORNADO DAMAGE.

&&

KWEBER

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:26 PM CDTSevere Thunderstorm WarningHUNFranklin34 min
Apr 28, 7:52 PM CDTFlash Flood WarningHUNFranklin, Lincoln, Moore3 hr
Apr 28, 8:00 PM CDTSevere Thunderstorm WarningHUNLincoln30 min
Apr 28, 8:11 PM CDTFlash Flood WarningHUNLincoln, Moore3 hr
Apr 28, 8:27 PM CDTTornado Warning EmergencyHUNFranklin, Lincoln, Moore33 min
Apr 28, 9:11 PM CDTHigh Wind WarningHUNFranklin, Lincoln, Moore2 hr
Apr 28, 9:30 PM CDTSevere Thunderstorm WarningHUNFranklin15 min
Apr 28, 11:13 PM CDTAreal Flood WarningHUNFranklin, Lincoln, Moore4 hr
Apr 29, 9:08 AM CDTFlash Flood WatchHUNFranklin, Lincoln, Moore15 hr
Apr 29, 4:41 PM CDTSpecial Weather StatementHUNLincoln34 min
Apr 29, 5:05 PM CDTSpecial Weather StatementHUNMoore25 min
Apr 29, 5:46 PM CDTSpecial Weather StatementHUNLincoln44 min
Apr 29, 6:46 PM CDTSpecial Weather StatementHUNLincoln29 min

Nearby

Tornado Warnings in Tennessee, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.